Thunderstorm Wind, Fayette
- When
- July 2, 3:15 PM EST
- Where
- Fayette County, Masontown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.850, -79.917
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 2, 1:20 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT SUN JUL 2 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... IN THIS ZONAL FLOW, AS FRONT PUSHES SWD DURING THE FIRST PERIOD, WE FACE THE TYPICAL UNCERTAIN SVR WX PATTERN. ETA/NAM SHOWS GREATER CAPE S, BUT BETTER MOIST FLUX N EARLY THIS AFTN. BY 21Z, MOIST FLUX INCRESES NR MGW, WHERE CAPE IS 2400. AND BY 00Z, THINGS COULD BE DEVELOPING CNTRL AND SRN OH, WHERE FLUX GOES UP AND CAPE REACHES A SMALL AREA OF 4500. CAPE DROPS BY 03Z, BUT FLUXING CONTINUES FROM HLG SWD. WILL TRY TO MAXIMIZE POPS IN THAT REGION AT THAT TIME, CONSISTENT WITH NEIGHBORS. THINGS DROP S OF CWA BY 09Z MON. LIFTED INDEX -4 TO -5 DURING THE 1ST PERIOD. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... FRONTAL BOUNDARY STRETCHED ALONG THE UPPER OHIO VALLEY EXPECTED TO WANDER BACK AND FORTH ACROSS THE FORECAST AREA AS SHORT WAVES MOVE THROUGH IN UPPER FLOW. KEPT CHANCE POPS FOR MONDAY NIGHT...LIKELY TUESDAY EXCEPT FAR SOUTHERN COUNTIES...THEN CHANCE AGAIN WEDNESDAY. SURFACE HIGH WILL FINALLY PUSH FRONT SOUTHWARD ON THURSDAY AND WILL PROVIDE DRY CONDITIONS FOR THE LATTER PART OF THE WEEK AND THE WEEKEND. .AVIATION... HARD TO TIME EXACT TIMING OF AFTN/EVE TSTMS, BUT TRIED TO FOLLOW UPPER VORT MAX AND MOIST FLUXES ARE MENTIONED IN SHORT TERM. THUNDER SHOULD LAST LESS THAN 3 HRS, FOLLOWED BY SOME LINGERING RAIN, THEN SOME CLEARING, AND A BIT OF DAWN FOG. MON AFT 15Z, SOME SCT CU BTWN 3 AND 5 THSD FT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 314 AM EDT SUN JUL 2 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-030715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 314 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE UPPER OHIO VALLEY REGION. THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE THROUGH MID WEEK WITH A STALLED FRONT STRETCHED ACROSS THE REGION. THROUGH TUESDAY...THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE NEXT SEVERAL DAYS. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 PM EDT SUN JUL 2 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL MOUNT PLEASANT 40.15N 79.54W
07/02/2006 U0.75 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN
308 PM 07/02/2006 AND 323 PM 07/02/2006
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 338 PM EDT SUN JUL 2 2006 MDZ001-WVZ012-021>023-041-022145- GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 338 PM EDT SUN JUL 2 2006 THUNDERSTORMS WITH STRONG GUSTY WINDS, HAIL, AND HEAVY DOWNPOURS, DANGEROUS LIGHTNING WILL MOVE ACROSS THE DISTRICT THROUGH 5 PM. IF THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY. STAY TUNED FOR POSSIBLE WARNINGS AND STATEMENTS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG BETHESDA 40.02N 81.07W
07/02/2006 BELMONT OH COUNTY OFFICIAL
NUMEROUS TREES DOWN ALONG SR26.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
401 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL MASONTOWN 39.85N 79.91W
07/02/2006 E1.00 INCH FAYETTE PA PUBLIC
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 4 N MORGANTOWN 39.69N 79.95W
07/02/2006 MONONGALIA WV AMATEUR RADIO
TREES DOWN.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 W MORGANTOWN 39.64N 79.99W
07/02/2006 MONONGALIA WV EMERGENCY MNGR
TREES DOWN.
&&
TPARRISHThe Pittsburgh radar (KPBZ), 80 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521001.